MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570640
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable event of stent material deformation.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx uncovered stent was implanted in the bile duct to treat a 2cm malignant stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, a non-bsc guidewire was used inside the duct and the user wanted to change it.However, the wire would not exit out of the stent system.It was also reported that the stent looked imperfect at the end of the retrieving loop.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable event of stent material deformation.Block h11: a wallflex biliary stent and the delivery system were returned for analysis.The stent was returned fully covered and undeployed.Visual inspection found that the inner shaft was misaligned with the outer sheath.The blue outer sheath was found distally smashed or damaged and bent.The guidewire was backloaded with resistance; however, it does not exit at the guidewire access sheath (gas) ramp as expected.Functional testing by actuating the delivery system (sliding the handle back along the stainless-steel tube) was performed without problems and no resistance was felt on the stent.Product analysis confirmed the reported event of device difficult to withdraw guidewire.The investigation concluded that this event was most likely due the misalignment between the inner shaft with the outer sheath.Hence, the guidewire does not exit at the guidewire access sheath (gas) ramp as expected during the procedure.Also, the observed damage on the outer sheath was most likely due to procedural factors such as lesion characteristics, handling of the device, and technique used by the physician.Furthermore, the investigation could not confirm the reported event of stent material deformation as no resistance was felt, and no problems were found on the stent after functional inspection.Based on the information available, the investigation selected that the most probable cause is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx uncovered stent was implanted in the bile duct to treat a 2cm malignant stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.The patient's anatomy was not dilated and was not tortuous prior to stent placement.During the procedure, a non-bsc guidewire was used inside the duct and the user wanted to change it.However, the wire would not exit out of the stent system.It was also reported that the stent looked imperfect at the end of the retrieving loop.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.

Brand Name
WALLFLEX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23214031
Report Number3005099803-2025-04976
Device Sequence Number8890716
Product Code FGE
UDI-Device Identifier08714729756231
UDI-Public(01)08714729756231(17)270623(10)36819121
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00570640
Device Catalogue NumberM00570640
Device Lot Number0036819121
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2025
Supplement Date Received by Manufacturer11/06/2025
Initial Report FDA Received Date10/03/2025
Supplement Report FDA Received Date12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown